Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 7, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Apr 15, 2016, 4:44 PM CDT for Hartley County, Texas. It was in force for 61 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2016, 4:44 PM CDT (21:44 UTC)
- Expired
- Apr 15, 2016, 5:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 2.5 in
- Wind
- 60.0 mph
County Hartley County, TX
The radar
The Amarillo radar (KAMA), 112 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 4:52 PM CDT | HAIL 1 | 12 Ne Romero, TX | HAIL WAS FALLING AT THE TIME |
| Apr 15, 5:00 PM CDT | HAIL 1.75 | 5 E Romero, TX | GOLFBALL SIZE HAIL WAS REPORTED ON THE GROUND ON FM 767 EAST OF ROMERO. |
| Apr 15, 5:41 PM CDT | HAIL 1 | 9 Ssw Dalhart, TX | HAIL OF NICKEL UP TO QUARTER SIZE WAS REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 2:57 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.7 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1416 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
131
WUUS54 KAMA 152144
SVRAMA
TXC205-152245-
/O.NEW.KAMA.SV.W.0007.160415T2144Z-160415T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
444 PM CDT FRI APR 15 2016
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL HARTLEY COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 545 PM CDT
* AT 443 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
ROMERO...OR 20 MILES NORTHEAST OF NARA VISA...MOVING NORTHEAST AT 20
MPH.
HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
CENTRAL HARTLEY COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT.
LAT...LON 3599 10280 3592 10240 3562 10271 3562 10272
3571 10293
TIME...MOT...LOC 2143Z 202DEG 18KT 3574 10278
HAIL...2.50IN
WIND...60MPH
$$
CE2 follow-up statements
141
WWUS54 KAMA 152209 RRA
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
509 PM CDT FRI APR 15 2016
TXC205-152245-
/O.CON.KAMA.SV.W.0007.000000T0000Z-160415T2245Z/
HARTLEY TX-
509 PM CDT FRI APR 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR CENTRAL HARTLEY COUNTY...
AT 509 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES NORTHEAST
OF ROMERO...OR 17 MILES SOUTHWEST OF DALHART...MOVING NORTH AT 20 MPH.
HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
CENTRAL HARTLEY COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT.
LAT...LON 3599 10280 3592 10240 3572 10261 3585 10283
TIME...MOT...LOC 2209Z 202DEG 18KT 3586 10272
HAIL...2.00IN
WIND...60MPH
$$
CE345
WWUS54 KAMA 152231
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
531 PM CDT FRI APR 15 2016
TXC205-152245-
/O.CON.KAMA.SV.W.0007.000000T0000Z-160415T2245Z/
HARTLEY TX-
531 PM CDT FRI APR 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR CENTRAL HARTLEY COUNTY...
AT 531 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES WEST OF
HARTLEY...OR 12 MILES SOUTHWEST OF DALHART...MOVING NORTHEAST AT 40
MPH.
HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
CENTRAL HARTLEY COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT.
LAT...LON 3596 10270 3592 10240 3579 10254 3587 10275
TIME...MOT...LOC 2231Z 219DEG 44KT 3590 10262
HAIL...2.00IN
WIND...60MPH
$$
CEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 3:53 PM CDT, 51 minutes earlier.
Area forecast discussion, Apr 15, 3:53 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
353 PM CDT FRI APR 15 2016
.DISCUSSION...
SCATTERED THUNDERSTORMS DEVELOPING NOW ALONG DRYLINE...POSITIONED
NEAR THE NEW MEXICO STATE LINE. SEE EARLIER FORECAST DISCUSSION FOR
ASSESSMENT OF ENVIRONMENT. SEVERE THUNDERSTORMS WITH LARGE HAIL...
DAMAGING WINDS AND ISOLATED TORNADOES ARE EXPECTED THIS EVENING.
CLOSED MID-LEVEL LOW CURRENTLY WEST OF 4-CORNERS EXPECTED TO MOVE
VERY SLOWLY THROUGH THE WEEKEND. UNSETTLED WEATHER EXPECTED TO
CONTINUE THROUGH MOST DAYS OF THE FORECAST. EASTERN SECTIONS OF
PANHANDLES TARGETED FOR HEAVIEST RAINFALL TOTALS THROUGH SUNDAY. A
FLASH FLOOD WATCH HAS BEEN ISSUED FOR EASTERN PARTS OF THE PANHANDLES
SATURDAY NIGHT THROUGH SUNDAY MORNING...WHEN COLD FRONT EXPECTED TO
PROVIDE ADDITIONAL FOCUS FOR THUNDERSTORMS.
CURRENT FORECAST HAS MONDAY AS A DRY DAY IN THE WAKE OF COLD FRONT.
THUNDERSTORMS CHANCES REMAIN IN FORECAST MONDAY NIGHT THROUGH
WEDNESDAY DUE TO EXPECTED MOISTURE RETURN. LOW POPS THEREAFTER
CONFINED TO EASTERN SECTIONS. 03
COCKRELL
&&
.FIRE WEATHER...
NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH
FRIDAY DUE TO THE POTENTIAL FOR WETTING RAINS AND RELATIVE HUMIDITY
VALUES REMAINING ABOVE 20 PERCENT. 03
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 54 71 45 61 41 / 60 60 70 50 40
BEAVER OK 58 67 51 58 42 / 80 90 100 80 50
BOISE CITY OK 48 62 39 52 36 / 80 90 60 40 30
BORGER TX 58 69 48 61 42 / 60 60 90 60 40
BOYS RANCH TX 53 72 45 61 41 / 50 60 60 40 30
CANYON TX 51 73 45 63 41 / 50 50 70 40 30
CLARENDON TX 55 69 51 64 44 / 60 60 100 50 40
DALHART TX 49 68 40 57 38 / 50 70 60 40 30
GUYMON OK 55 66 45 56 40 / 80 90 80 70 30
HEREFORD TX 52 74 44 63 41 / 50 50 60 30 30
LIPSCOMB TX 58 66 53 60 44 / 60 80 100 80 60
PAMPA TX 56 67 48 60 42 / 60 60 100 60 40
SHAMROCK TX 56 66 54 63 46 / 60 80 100 80 50
WELLINGTON TX 56 68 56 66 48 / 60 80 100 80 50
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON
FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DONLEY...GRAY...HANSFORD...HEMPHILL...
HUTCHINSON...LIPSCOMB...OCHILTREE...ROBERTS...WHEELER.
OK...FLASH FLOOD WATCH FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON
FOR THE FOLLOWING ZONES: BEAVER.
&&
18/03Hazardous weather outlook, Apr 15, 3:19 PM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 319 PM CDT FRI APR 15 2016 OKZ001>003-TXZ001>020-161100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 319 PM CDT FRI APR 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THROUGH TONIGHT. THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES. SOME OF THE STORMS THAT DEVELOP COULD BECOME STRONG TO SEVERE. LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE THE PRIMARY HAZARDS. LOCALLY HEAVY RAINFALL MAY ALSO LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES FROM SATURDAY THROUGH THURSDAY. SOME OF THE STORMS THAT DEVELOP COULD BECOME STRONG TO SEVERE ON SATURDAY. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. LOCALLY HEAVY RAINFALL MAY ALSO LEAD TO FLASH FLOODING SATURDAY THROUGH SUNDAY. A FLASH FLOOD WATCH WILL BE IN EFFECT FOR EASTERN SECTIONS OF THE PANHANDLES SATURDAY NIGHT THROUGH SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY THROUGH THIS EVENING ACROSS THE WESTERN TWO THIRDS OF THE PANHANDLES. SPOTTER ACTIVATION MAY BE NEEDED AGAIN ON SATURDAY. COCKRELL
In the hours before
Local storm report, Apr 15, 4:24 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
424 PM CDT FRI APR 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM HAIL 3 NW WARE 36.21N 102.75W
04/15/2016 E1.75 INCH DALLAM TX PUBLIC
&&
EVENT NUMBER AMA1600159
BRBThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 3:12 PM CDT | Flash Flood Watch | AMA | Armstrong, Carson, Collingsworth, Donley, Gray, Hansford and 6 more | 13 hr |
| Apr 15, 3:36 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 39 min |
| Apr 15, 3:53 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Oldham | 52 min |
| Apr 15, 4:15 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 45 min |
| Apr 15, 4:50 PM CDT | Severe Thunderstorm Warning | AMA | Oldham | 28 min |
| Apr 15, 5:15 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 60 min |
| Apr 15, 5:36 PM CDT | Severe Thunderstorm Warning | AMA | Oldham | 41 min |
| Apr 15, 5:49 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Sherman | 56 min |
| Apr 15, 5:55 PM CDT | Tornado Warning | AMA | Dallam, Hartley | 25 min |
| Apr 15, 6:24 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Sherman | 66 min |
| Apr 15, 6:52 PM CDT | Tornado Warning | AMA | Dallam, Sherman | 23 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.